Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

What are the causes of pain below sternum while on Bactrim?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 9447 Questions
Question
I am having bad pain on top of stomach below breastbone radiating to my back. The top of my stomach area has been swollen for awhile. Right new taking generic Bactrim for uti. ...should I go to the emergency? My insurance ran out last month. I am 57 female.
6 days ago in Digestion and Bowels
 
 
Answered by Dr. Ivan R. Rommstein 44 minutes later
Brief Answer:
Yes

Detailed Answer:
Hi and welcome.
Yes, I think that some tests should be done to rule out pancreatitis, or aortic dissection. These are most serious conditions which may have similar symptoms. If course, there are much more common and less serious issues such as gastritis, gallbladder attack or pleurodinia but if pain isn't improving on painkillers and rest, you should check pancreas markers and do lung x-rays. Wish you good health. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor